MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-44-209-44U
Medical Device Problem Codes Material Deformation (2976); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"stent-graft infolding of unknown cause: for treatment of descending aortic aneurysm, the stent-graft concerned (28-n4-44-209-44u) was placed proximally and a stent-graft (28-n4-34-109-34u) was placed distally.There was also an aortic arch aneurysm, and the lesser curvature side of the first stent of the proximal stent-graft protruded approximately 1 cm into the aneurysm (bird beak).However, there was no endoleak, and the procedure was completed.Post-operative ct scan revealed significant infolding from the first to second stent on the lesser curvature side and contrast medium had flowed outside the stent-graft.However, no endoleak was observed, so no additional treatment was required.Operation type: stent-grafting blood loss: unknown no image available due to hospital policy pre-case plan available: schema attached additional information will be obtained upon request delivery system was discarded by user ancillary devices used: 28-n4-34-109-34u.(tc# (b)(4).Patient outcome: "no harm to the patient's health.".
 
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-44-209-44u) with final assembly lot# 2407240448, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on august 01, 2024.There were no nonconformances or reworks in relation to the device.A review of the device history records showed no issues were found during the manufacture of the device.The pre-case plan was provided for review in the form of a hand-drawn schema.As indicated in the narrative, ct imaging was not provided due to hospital policy.As per the event narrative, the patient underwent a tevar procedure in which two relay pro nbs devices were implanted to treat a descending aortic aneurysm.The concerned relay pro nbs device (28-n4-44-209-44u) was implanted proximally, and the second relay pro nbs stent-graft (28-n4-34-109-34u) was implanted distally.However, an aortic arch aneurysm was also present as shown in the pre-case plan, in which the proximal stent of the proximal stent-graft protruded the inner curvature of the aneurysmatic arch by approximately 1 cm.Post-operative ct imaging was reported to show significant infolding of the proximal stent in the inner curvature of the aortic arch.Table 1 identifies the requirements from the relay pro us ifu (2844-8324 rev.G) and compares it with the device selected and the patient's anatomy.Table 1.Comparison between sizing requirements in ifu, device selected, and patient anatomy.Component target vessel diameter; ifu graft diameter indication; graft diameter selected; comment; proximal neck 38mm, 42mm, 44mm, the stent-graft size selection did not meet the ifu patient selection criteria.The stent-graft selected was oversized and did not meet the ifu selection criteria.The proximal neck length could not be confirmed without post-operative ct scans, and the measurement was not included in the hand-drawn schema; therefore, the proximal neck length could not be compared to the sizing requirements in the ifu.Without evaluation of the post-operative imaging, the placement of the stent-graft could not be confirmed; therefore, it could not be determined whether the oversizing of the stent-graft contributed to the reported failure.In consideration that the proximal stent of the proximal stent-graft protruded approximately 1 cm into the aortic arch aneurysm, it is likely the "bird's beak" caused the infolding.As the stent-graft was not able to be completely radially sealed proximally, the integrity of the proximal stent may have been compromised to cause the infolding.Without post-operative ct scans, the reported failure could not be confirmed and evaluated, and thus the root cause could not be determined.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.Without the post-operative ct imaging, the root cause of the reported failure mode of infolding of the stent-graft could not be determined.
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-44-209-44u) with final assembly lot# 2407240448, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on (b)(6) 2024.There were no nonconformances or reworks in relation to the device.A review of the device history records showed no issues were found during the manufacture of the device.The pre-case plan was provided for review in the form of a hand-drawn schema.As indicated in the narrative, ct imaging was not provided due to hospital policy.As per the event narrative, the patient underwent a tevar procedure in which two relay pro nbs devices were implanted to treat a descending aortic aneurysm.The concerned relay pro nbs device (28-n4-44-209-44u) was implanted proximally, and the second relay pro nbs stent-graft (28-n4-34-109-34u) was implanted distally.However, an aortic arch aneurysm was also present as shown in the pre-case plan, in which the proximal stent of the proximal stent-graft protruded the inner curvature of the aneurysmatic arch by approximately 1 cm.Post-operative ct imaging was reported to show significant infolding of the proximal stent in the inner curvature of the aortic arch.Table 1 identifies the requirements from the relay pro us ifu (2844-8324 rev.G) and compares it with the device selected and the patient's anatomy.Table 1.Comparison between sizing requirements in ifu, device selected, and patient anatomy.Component target vessel diameter, ifu graft diameter indication, graft diameter selected, comment.Proximal neck 38mm, 42mm, 44mm, the stent-graft size selection did not meet the ifu patient selection criteria.The stent-graft selected was oversized and did not meet the ifu selection criteria.The proximal neck length could not be confirmed without post-operative ct scans, and the measurement was not included in the hand-drawn schema; therefore, the proximal neck length could not be compared to the sizing requirements in the ifu.Without evaluation of the post-operative imaging, the placement of the stent-graft could not be confirmed; therefore, it could not be determined whether the oversizing of the stent-graft contributed to the reported failure.In consideration that the proximal stent of the proximal stent-graft protruded approximately 1 cm into the aortic arch aneurysm, it is likely the "bird's beak" caused the infolding.As the stent-graft was not able to be completely radially sealed proximally, the integrity of the proximal stent may have been compromised to cause the infolding.Without post-operative ct scans, the reported failure could not be confirmed and evaluated, and thus the root cause could not be determined.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.Without the post-operative ct imaging, the root cause of the reported failure mode of infolding of the stent-graft could not be determined.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key22512893
Report Number2247858-2025-00170
Device Sequence Number8652340
Product Code MIH
UDI-Device Identifier00843576150782
UDI-Public00843576150782
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/01/2026
Device Catalogue Number28-N4-44-209-44U
Device Lot Number2407240448
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer11/21/2025
11/21/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date03/19/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale